Arkansas, 2025

Hail and Damaging Winds in Arkansas, April 10, 2025

April 10, 2025 · NWS MEG · 4 events in 2 counties and zones

A longwave trough oriented over the Midwest, ejected a cold front towards the Mid-South. Ahead of this boundary, the Mid-South was positioned within the left entrance region of a strong midlevel jet.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A longwave trough oriented over the Midwest, ejected a cold front towards the Mid-South. Ahead of this boundary, the Mid-South was positioned within the left entrance region of a strong midlevel jet. This feature provided increased ascent through the afternoon. Convective initiation was favored around 2-3 pm along the Tennessee/Kentucky border. Initial storm mode was supercellular, with large hail the primary concern. As this activity moved southeast, storms congealed into broken line segments, creating a greater damaging wind threat.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 10, 11:20 AM CST, 2 hours 40 minutes earlier. Its key messages:

  • Updated at 1207 PM CDT Thu Apr 10 2025
  • Significant river flooding will continue through the end of the week.
  • A Slight Risk for severe thunderstorms is in effect for the entire Mid-South today. Large hail and damaging winds are the primary concerns.
  • Dry and pleasant outdoor conditions return this weekend.
Area forecast discussion, Apr 10, 11:20 AM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1220 PM CDT Thu Apr 10 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1207 PM CDT Thu Apr 10 2025

- Significant river flooding will continue through the end of the
  week.

- A Slight Risk for severe thunderstorms is in effect for the
  entire Mid-South today. Large hail and damaging winds are the
  primary concerns.

- Dry and pleasant outdoor conditions return this weekend.

&&

.DISCUSSION...
(Today through Wednesday)
Issued at 252 AM CDT Thu Apr 10 2025

Severe weather chances return today as a longwave trough orients
over the Midwest, ejecting a cold front towards the Mid-South.
Ahead of this boundary, the Mid-South will lie within the left
entrance region of a 70 kt midlevel jet. This feature will provide
increased ascent through the afternoon. Convective initiation is
favored around 2-3PM along the TN/KY border. Initial storm mode
will be supercellular with large hail the primary concern. As
this activity move southeast, storms will congeal into broken line
segments, creating a greater damaging wind threat. The latest
CAMs favor less areal coverage of storms, so this is not expected
to be an areawide event. Instead, isolated storms are favored and
most probable in a corridor from northwest Tennessee to northeast
Mississippi. Due to a lack luster tornado parameter space, the
Storm Prediction Center has removed mention of tornado
probabilities from today's risk. Overall storm total rainfall will
remain less than 0.5 inches. Therefore, worsening flood
conditions are not anticipated.

A few stray showers and thunderstorms may develop on Friday as a
reinforcing front sweeps across the Mid-South. Severe weather is
not expected with this activity. Dry conditions return this
weekend as upper level ridging prevails. A warming trend will kick
off Saturday with highs on Monday in the 80s. The next shot of
rain looks to be Monday evening, but it remains too early to tell
specifics.

ANS

&&

.AVIATION...
(18Z TAFS)
Issued at 1207 PM CDT Thu Apr 10 2025

A few thunderstorms may develop this afternoon ahead of a cold
front. Confidence is low regarding thunderstorms reaching any
specific location so did not include in TAFs. Did include a PROB30
group for showers in the KMKL area. VFR conditions will continue
through at least Friday morning. Some MVFR ceilings could develop
by late Friday morning across northeast sections of the Mid-South
ahead of an upper level trough crossing the region. West winds
this afternoon around 5 knots shifting to the northwest and
increasing to around 10 knots Friday morning.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...ANS
AVIATION...ARS

In the hours before

Special weather statement, Apr 10, 1:54 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
254 PM CDT Thu Apr 10 2025

MOZ115-TNZ019-020-048-050-051-102030-
Pemiscot MO-Crockett TN-Lauderdale TN-Dyer TN-Haywood TN-Gibson TN-
254 PM CDT Thu Apr 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PEMISCOT...
NORTHWESTERN CROCKETT...DYER...WEST CENTRAL GIBSON...NORTHEASTERN
LAUDERDALE AND NORTH CENTRAL HAYWOOD COUNTIES THROUGH 330 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Heloise, or near Caruthersville, moving southeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fowlkes, Bonicord, Central, Jenkinsville, Rohoboth, Maury Junction,
Halls, Poplar Grove, Dyersburg, Parker, Dog Hill, Tatumville,
Tennemo, Elizabeth, Stokes, Nauvoo, Boothspoint, Nankipoo, Big Boy
Junction, and Finley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Missouri...and west Tennessee.

&&

LAT...LON 3619 8957 3599 8907 3573 8934 3607 8975
      3619 8964
TIME...MOT...LOC 1953Z 303DEG 35KT 3611 8960

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JAB

The radar

The Memphis radar (KNQA), 76 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 high wind, 1 hail. Local standard time, as filed.

High Wind, Poinsett

When
April 10, 2:00 PM CST to 2:05 PM CST
Where
Poinsett forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.574, -90.663 (the zone’s center; the record gives no point)

Two 18 wheeler trucks were blown over on I-555 between mile markers 19 and 22. Trailers were not empty.

Thunderstorm Wind, Mississippi

When
April 10, 2:23 PM CST to 2:28 PM CST
Where
Mississippi County, Blytheville Aprt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
35.930, -89.830

Hail, Mississippi

When
April 10, 2:40 PM CST to 2:45 PM CST
Where
Mississippi County, 1.12 mi W of Burdette
Measured
1 in hail
Reported by
Public
Coordinates
35.820, -89.950

Thunderstorm Wind, Mississippi

When
April 10, 2:54 PM CST to 2:59 PM CST
Where
Mississippi County, 1.12 mi W of Osceola
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.700, -89.990

Metal roof blown off a building on West Keiser Ave in Osceola.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254670, 1254668, 1254667, 1254669.